Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Quad Cities, IA

July 13, 20164 counties in Illinois; Scott County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 13, 2016, 3:48 PM CDT for 4 counties in Illinois; Scott County, Iowa. It was in force for 57 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 3:48 PM CDT (20:48 UTC)
Expired
Jul 13, 2016, 4:45 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Scott County, IA, Bureau County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 46 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 3:50 PM CDTTSTM WND DMG5 Ese Davenport, IASEVERAL TREE BRANCHES ARE DOWN...SOME UP TO 1 FOOT IN DIAMETER NEAR THE VILLAGE OF EAST DAVENPORT. TREE LIMBS WERE BLOCKING THE ROAD.
Jul 13, 3:50 PM CDTTSTM WND DMGColona, ILNUMEROUS TREE BRANCHES WERE BLOWN DOWN AROUND TOWN.
Jul 13, 3:50 PM CDTTSTM WND GST 572 W Bettendorf, IAESTIMATED AT INTERSTATE 74 MILEMARKER 1
Jul 13, 3:55 PM CDTTSTM WND DMGColona, ILA COUPLE OF BRANCHES DOWN 3 TO 4 INCHES IN DIAMETER
Jul 13, 4:00 PM CDTTSTM WND DMGGeneseo, ILTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:37 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS53 KDVN 132048
SVRDVN
ILC011-073-161-195-IAC163-132145-
/O.NEW.KDVN.SV.W.0054.160713T2048Z-160713T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HENRY COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHWESTERN BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  SOUTHEASTERN ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA...

* UNTIL 445 PM CDT

* AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM LONG GROVE TO NEAR COAL VALLEY...MOVING EAST AT 35
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DAVENPORT...MOLINE...BETTENDORF...EAST MOLINE...SILVIS...GENESEO...
  ELDRIDGE...COLONA...LE CLAIRE...COAL VALLEY...PROPHETSTOWN...
  HAMPTON...PORT BYRON...ERIE...ATKINSON...RAPIDS CITY...PRINCETON...
  ANNAWAN...TAMPICO AND CORDOVA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 298 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 43.
 INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.
 INTERSTATE 280 NEAR MILE MARKER 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4137 8972 4140 9049 4168 9056 4176 8974
TIME...MOT...LOC 2048Z 272DEG 31KT 4170 9056 4142 9051 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
5 follow-up statements
847 
WWUS53 KDVN 132104
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT WED JUL 13 2016

ILC011-073-161-195-IAC163-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-ROCK ISLAND IL-WHITESIDE IL-SCOTT IA-
404 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN BUREAU...EAST CENTRAL ROCK
ISLAND...SOUTHERN WHITESIDE AND EAST CENTRAL SCOTT COUNTIES...

AT 401 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORDOVA TO NEAR WARNER...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF WIND DAMAGE WITH REPORTS OF
         DOWNED BRANCHES AND TREES IN PORTIONS OF SCOTT...ROCK
         ISLAND...AND HENRY COUNTIES.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EAST MOLINE...SILVIS...GENESEO...COLONA...LE CLAIRE...PROPHETSTOWN...
HAMPTON...PORT BYRON...ERIE...ATKINSON...RAPIDS CITY...PRINCETON...
ANNAWAN...TAMPICO...CORDOVA...LYNDON...HOOPPOLE...CLEVELAND...
WARNER AND OSBORN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 304 AND 306.
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 43.
 INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4140 9038 4169 9044 4176 8974 4137 8972
TIME...MOT...LOC 2101Z 270DEG 28KT 4170 9034 4142 9029 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
030 
WWUS53 KDVN 132122
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT WED JUL 13 2016

ILC161-IAC163-132131-
/O.CAN.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
ROCK ISLAND IL-SCOTT IA-
422 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND AND
EAST CENTRAL SCOTT COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.

LAT...LON 4139 9015 4172 9015 4176 8974 4137 8972
TIME...MOT...LOC 2121Z 268DEG 36KT 4170 8999 4142 8994 

$$

ILC011-073-195-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-WHITESIDE IL-
422 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN HENRY...NORTHWESTERN BUREAU AND SOUTHERN WHITESIDE
COUNTIES...

AT 421 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PROPHETSTOWN TO NEAR ANNAWAN...MOVING EAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN THE
         QUAD CITIES METRO AREA.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENESEO...PROPHETSTOWN...ERIE...ATKINSON...ANNAWAN...TAMPICO...
LYNDON...HOOPPOLE...YORKTOWN...MINERAL...DENROCK...LEON CORNERS...
HAMILTON CORNERS...THOMAS...PORTLAND CORNERS...
SPRING HILL AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 20 AND 43.
 INTERSTATE 88 BETWEEN MILE MARKERS 15 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4139 9015 4172 9015 4176 8974 4137 8972
TIME...MOT...LOC 2121Z 268DEG 36KT 4170 8999 4142 8994 

HAIL...<.75IN
WIND...60MPH
 
$$

UTTECH
229 
WWUS53 KDVN 132127
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT WED JUL 13 2016

ILC011-073-195-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-WHITESIDE IL-
427 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN HENRY...NORTHWESTERN BUREAU AND SOUTHERN WHITESIDE
COUNTIES...

AT 427 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PROPHETSTOWN TO NEAR ANNAWAN...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PROPHETSTOWN...ERIE...ATKINSON...ANNAWAN...TAMPICO...LYNDON...
HOOPPOLE...YORKTOWN...MINERAL...DENROCK...LEON CORNERS...
HAMILTON CORNERS...THOMAS...PORTLAND CORNERS...
SPRING HILL AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 30 AND 43.
 INTERSTATE 88 BETWEEN MILE MARKERS 15 AND 31...AND BETWEEN MILE
MARKERS 37 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4139 8996 4155 9014 4172 9015 4176 8974
      4137 8972
TIME...MOT...LOC 2127Z 272DEG 31KT 4170 8999 4142 8994 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
642 
WWUS53 KDVN 132137
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT WED JUL 13 2016

ILC011-073-132146-
/O.CAN.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
HENRY IL-BUREAU IL-
437 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
NORTHWESTERN BUREAU COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE  MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973
TIME...MOT...LOC 2136Z 264DEG 31KT 4170 8991 4152 8988 

$$

ILC195-132145-
/O.CON.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
WHITESIDE IL-
437 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

AT 436 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LYNDON TO HOOPPOLE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PROPHETSTOWN...TAMPICO...LYNDON...HAMILTON CORNERS...DENROCK...
PORTLAND CORNERS...
LEON CORNERS AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 24 AND 30...AND
BETWEEN MILE MARKERS 37 AND 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973
TIME...MOT...LOC 2136Z 264DEG 31KT 4170 8991 4152 8988 

HAIL...<.75IN
WIND...60MPH
 
$$

ERVIN
821 
WWUS53 KDVN 132140
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT WED JUL 13 2016

ILC195-132150-
/O.EXP.KDVN.SV.W.0054.000000T0000Z-160713T2145Z/
WHITESIDE IL-
440 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 445 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8999 4173 9002 4176 8974 4158 8973
TIME...MOT...LOC 2134Z 272DEG 31KT 4170 8991 4152 8988 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:13 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 13, 11:13 AM CDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1113 AM CDT WED JUL 13 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 241 AM CDT Wed Jul 13 2016

At 2 AM CDT...areas of light to moderate showers and storms were moving
northeast across the southern portions of the forecast area. Analysis
shows a weak disturbance in kansas which will move east arriving into
the region by mid to late PM along with a cool front. Surface dewpoints
in the upper 60s to lower 70s will make for a humid day. Upper low vortex
in southern Canadian plains will push the front through with a return
to near to slightly below normal temperatures into this weekend.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Short term forecast confidence assessment...fair or average. Main
issue is the timing the convective system mid to late PM with risk
of severe weather. Local tools support isolated severe of mainly
wind. The slight risk from Storm Prediction Center is reasonable
at this stage as likely any damaging winds would be at or below 70
MPH at this time along with possibly hail to near quarter size as
a secondary risk due to high freezing levels with WBZ aoa 12.5
AGL.

Today...Very warm and humid with highs mostly upper 80s to near 90
degrees south sections. This along with dewpoints in the lower 70s
will allow for heat indices to reach into the mid to upper 90s for
several hours over the southern 2/3 of the region. South winds of
10 to 15 MPH will provide modest relief. Best estimate is convective
temperature and forcing will allow for convection to increase around
2 PM with a complex with possible bowing segments moving southeast
by early evening with winds of 60+ MPH. High PW's will allow for
locally heavy rain totals of 1 to 2 plus inches many locations.

Tonight...the convective complex should move southeast of the forecast
area around midnight. Local tools do continue to support some severe
storms into the mid to late evening hours. Northwest winds and clearing
skies by daybreak will bring in drier air with mins lower 60s far northwest
to around 70 degrees in southeast sections.

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 241 AM CDT Wed Jul 13 2016

Quiet and dry conditions will be seen Thursday/Thursday night as
high pressure moves into the Midwest. Temperatures should be close
to normal.

Friday/Friday night there is a weak upper level disturbance that
moves through the Midwest.  Moisture is limited across the area due
to high pressure over the Great Lakes. At the same time,
temperatures will average below normal. These two items raises
questions on whether or not any convection will develop with the
weak lift provided by the disturbance. As a result, the current
forecast has dry conditions.

Saturday on...

The overall extended forecast is one of low confidence with the
models diverging on their respective solutions. Several solutions
are rebuilding the heat dome over the Plains but disagree on its
placement. If this scenario occurs, then the area may be in or close
to the ring of fire in regards to organized thunderstorm complexes.

Right now the model consensus has dry conditions for Saturday with
slightly below normal temperatures.

Saturday night through Monday night a potential active period of
weather may occur with the ring of fire. Saturday night and Monday
night the model consensus has slight chance to chance pops. Sunday
through Monday the model consensus has chance pops.

If the area does go into the active zone of organized thunderstorm
complexes, there will be periods of dry weather from Saturday night
through Monday night. Each thunderstorm complex will affect where
the next one develops and tracks.

On Tuesday, the model consensus has slight chance pops over the
northeast half of the area that may be associated with a decaying
thunderstorm complex.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1107 AM CDT Wed Jul 13 2016

Main concern is potential for squall line thunderstorms this
afternoon into early this evening. Threat for strong winds
increases to the south and is therefore higher at KMLI and KBRL.
Periods of brief IFR/LIFR are possible with the strongest storms.
Did not include severe winds in TAFs at this time, but may need
updates as the storms get closer. Uttech

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...Nichols
SHORT TERM...Nichols
LONG TERM...08
AVIATION...Uttech
Hazardous weather outlook, Jul 13, 3:57 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
357 AM CDT WED JUL 13 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-140900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
357 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON AND EVENING...AREAS OF THUNDERSTORMS ARE EXPECTED WITH
SOME SEVERE STORMS POSSIBLE. THE PRIMARY RISK WILL BE DAMAGING STRAIGHT
LINE WINDS OVER 60 MPH. LARGE HAIL POSSIBLY UP TO THE SIZE OF QUARTERS
IS A SECONDARY THREAT WITH AN ISOLATED AND BRIEF TORNADO POSSIBLE. THE
STORMS WILL ALSO BRING LOCALLY HEAVY RAINS AND HIGH RAINFALL RATES OVER
2 INCHES AN HOUR.

THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SATURDAY NIGHT THROUGH NEXT TUESDAY...THERE IS A DAILY CHANCE OF
THUNDERSTORMS. AT THIS TIME IT IS TOO EARLY TO DETERMINE ANY
SEVERE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NICHOLS/08

In the hours before

Local storm report, Jul 13, 3:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HEAVY RAIN       WNW PARNELL             41.58N 92.01W
07/13/2016  M1.85 INCH       IOWA               IA   TRAINED SPOTTER

&&

DC
Local storm report, Jul 13, 3:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       WNW COLUMBUS JUNCTION   41.28N 91.37W
07/13/2016  M2.00 INCH       LOUISA             IA   TRAINED SPOTTER

&&

DC
Local storm report, Jul 13, 3:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     ALEDO                   41.20N 90.75W
07/13/2016                   MERCER             IL   LAW ENFORCEMENT

            TREES COMING DOWN IN ALEDO.

&&

HAASE
Local storm report, Jul 13, 3:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       CONESVILLE              41.38N 91.35W
07/13/2016  E3.75 INCH       MUSCATINE          IA   PUBLIC

&&

DC
Local storm report, Jul 13, 3:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     NEW BOSTON              41.17N 91.00W
07/13/2016  M50.00 MPH       MERCER             IL   MESONET

            REPORT FOR LOCK DAM 17.

&&

HAASE
Local storm report, Jul 13, 3:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/13/2016  M59 MPH          ROCK ISLAND        IL   ASOS

&&

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:45 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Rock Island60 min
Jul 13, 2:50 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough55 min
Jul 13, 3:12 PM CDTSpecial Weather StatementDVNHenry, Rock Island63 min
Jul 13, 3:27 PM CDTSevere Thunderstorm WarningDVNHenderson, Warren29 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningDVNHenry49 min
Jul 13, 4:09 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam, Whiteside51 min
Jul 13, 4:11 PM CDTSpecial Weather StatementDVNHenderson, McDonough, Warren49 min
Jul 13, 4:35 PM CDTSpecial Weather StatementDVNWhiteside25 min
Jul 13, 5:06 PM CDTSpecial Weather StatementDVNPutnam24 min
Jul 13, 1:28 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk47 min
Jul 13, 1:44 PM CDTSpecial Weather StatementDVNIowa, Johnson61 min
Jul 13, 2:01 PM CDTSevere Thunderstorm WarningDVNCedar, Iowa, Johnson, Louisa, Muscatine, Washington59 min
Jul 13, 2:22 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.